Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 7, 2016, 1:44 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 7, 2016, 4:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
964 WHUS73 KGRB 070644 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 144 AM CDT TUE JUN 7 2016 ...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AS WELL AS THE NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN... .ANOTHER ROUND OF GUSTY WINDS MAY CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT INTO THE AFTERNOON. THE STRONGEST WINDS SHOULD BE IN THE VICINITY OF DEATH'S DOOR...AND LATE TONIGHT INTO EARLY WEDNESDAY MORNING BEFORE SLOWLY DIMINISHING THROUGH THE DAY. LMZ521-541-071445- /O.NEW.KGRB.SC.Y.0042.160607T0644Z-160607T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 144 AM CDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN THE VICINITY OF THE DEATH'S DOOR PASSAGE LATE TONIGHT AND EARLY WEDNESDAY MORNING. * WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
850 WHUS73 KGRB 070742 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 242 AM CDT TUE JUN 7 2016 ...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AS WELL AS THE NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN... .ANOTHER ROUND OF GUSTY WINDS MAY CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT INTO THE AFTERNOON. THE STRONGEST WINDS SHOULD BE IN THE VICINITY OF DEATH'S DOOR WEDNESDAY MORNING BEFORE SLOWLY DIMINISHING THROUGH THE DAY. LMZ521-541-071630- /O.CON.KGRB.SC.Y.0042.000000T0000Z-160607T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 242 AM CDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN THE VICINITY OF THE DEATH'S DOOR PASSAGE INTO WEDNESDAY MORNING. * WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
031 WHUS73 KGRB 071512 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CDT TUE JUN 7 2016 ...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AND THE NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN... .GUSTY WINDS ARE EXPECTED TO CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STRONGEST WINDS SHOULD BE IN THE VICINITY OF DEATH'S DOOR. WINDS WILL SLOWLY DIMINISH THROUGHOUT THE AFTERNOON. LMZ521-541-072100- /O.CON.KGRB.SC.Y.0042.000000T0000Z-160607T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1012 AM CDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN THE VICINITY OF THE DEATH'S DOOR PASSAGE. * WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 10:47 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 6, 10:47 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1047 PM CDT MON JUN 6 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 250 PM CDT Mon Jun 6 2016 Main forecast focus to be on precipitation trends for the rest of this afternoon into early evening and the possibility of pop-up light showers on Tuesday. The 19z MSAS surface analysis indicated a strong area of low pressure situated just southeast of Hudson Bay and a ridge of high pressure that stretched from Central Canada southward to the Central Plains. This set-up was bringing a NW flow into the Great Lakes with temperatures at or slightly below normal. The radar mosaic showed a rather broad area of scattered showers and isolated thunderstorms over the Great Lakes. While some of this activity was being diurnally-driven, several mid-level shortwaves were aiding in the precipitation development. These showers/isolated thunderstorms are expected to gradually dissipate this evening with the loss of heating, however clouds may hang around through the night as a cyclonic flow to remain over the region. Have also lingered a small pop past midnight across north-central WI as cool northwest winds move over Lake Superior. Despite the mostly cloudy skies anticipated, the cool air mass aloft will still allow min temperatures to reach the middle 40s north, upper 40s to around 50 degrees south. Models indicate one more strong shortwave to move from Western Ontario southeast into northern sections of the Great Lakes on Tuesday. There may be just enough forcing over eastern Wisconsin to justify carrying a small chance of showers from late morning through the afternoon. Otherwise, a mix of sun and clouds are expected over north-central and central Wisconsin on Tuesday with max temperatures in the lower to middle 60s north-central, mid to upper 60s elsewhere. .LONG TERM...Tuesday Night Through Monday Issued at 250 PM CDT Mon Jun 6 2016 Forecast concerns include frost potential over north central WI Tues ngt, precipitation trends late in the week and early next week, and a warmup on Fri/Sat. Cooler Canadian high pressure will reside over the western Great Lakes early in the period, with clear skies and light winds allowing temps to drop into the 30s over north central WI. Have added patchy frost there, and subsequent fcsts will need to address the potential for a frost advisory. The dry and cool weather will continue on Wednesday, with plenty of sunshine but below normal temperatures The high will shift east Weds ngt into Thursday, allowing WAA and return flow to develop. The resulting increase in moisture and instability may lead to some pcpn potential by Thursday, but models differ on how widespread the rainfall will be. The GFS is the most aggressive, with pcpn over the entire cwa, while the ECMWF focuses over mainly our sw counties. WAA will continue from Thu ngt into Friday, but with a lack of significant focusing mechanism, will only carry slight chance pops. There is some indication that a weak cold front will drop south into the area on Friday night and Saturday, so we may need to eventually boost pops a bit during this period. The timing of this front will also have an impact on temperatures, as we are forecasting a significant warmup to occur during the Fri/Sat time frame. If the ECMWF is correct, and the front arrives quicker, we may need to back off on highs a bit on Saturday. There may be a brief break in the pcpn later in the weekend, after the cold front moves through. However, a more significant period of showers and storms is expected to arrive Sunday night into Monday, as low pressure tracks from the Dakotas to southwest WI/eastern IA. Heavy rainfall is possible during this period, and would appear to be most likely in our southwest counties. && .AVIATION...for 06Z TAF Issuance Issued at 1047 PM CDT Mon Jun 6 2016 Cyclonic flow Tonight into Tuesday will tend to keep clouds over much of Northeast Wisconsin. Another shortwave sliding over Northeast Wisconsin this evening was producing an area of light rain or drizzle. This wave will be passing over east central wisconsin for the remainder of the evening hours and into early Tuesday morning. Cigs were mainly vfr over Central and East Central Wisconsin late this evening but were lowering over areas north of this short wave with widespread mvfr over North Central and far Northeast Wisconsin. Some locations were also in the ifr range with drizzle far north. Anticipate little change overnight and perhaps into early Tuesday morning. Another short wave in the broad cyclonic flow is progged to brush over the eastern third of the Wisconsin on tuesday. As a result mvfr cigs may be the dominate cig over eastern Wisconsin Tuesday while vfr conditions expected points westward. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kieckbusch AVIATION.......TDH
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT MON JUN 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 255 PM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY LINGER INTO EARLY THIS EVENING. HOWEVER, NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE OF FROST OVER NORTH CENTRAL WISCONSIN LATE TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH NEXT MONDAY. THE BEST CHANCE WILL BE ON SUNDAY NIGHT AND MONDAY, BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 255 PM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY LINGER INTO EARLY THIS EVENING. HOWEVER, NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FROM THURSDAY THROUGH NEXT MONDAY. KALLAS/KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:22 PM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.